Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 28, 2012, 4:28 PM EDT for Oglethorpe County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2012, 4:28 PM EDT (20:28 UTC)
- Expired
- May 28, 2012, 5:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
County Oglethorpe County, GA
The radar
The Robins AFB radar (KJGX), 126 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
674
WWUS82 KFFC 282028
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT MON MAY 28 2012
GAZ038-050-282100-
428 PM EDT MON MAY 28 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN OGLETHORPE AND
GREENE COUNTIES UNTIL 500 PM EDT...
AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PHILOMATH...MOVING WEST AT 25 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS OGLETHORPE
AND GREENE COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE PHILOMATH...LEXINGTON...CRAWFORD...STEPHENS...
HUTCHINGS...MAXEYS AND ARNOLDSVILLE.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3372 8297 3370 8327 3398 8322 3382 8296
3378 8299 3376 8297 3374 8296
TIME...MOT...LOC 2029Z 087DEG 20KT 3376 8303
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 28, 2:55 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 28, 2:55 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 255 PM EDT MON MAY 28 2012 ...RAINFALL CHANCES INCREASING ACROSS EAST CENTRAL PORTIONS OF THE AREA... .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... TROPICAL DEPRESSION BERYL CONTINUES TO MOVE INLAND OVER NORTH FLORIDA AND SOUTHEAST GEORGIA WITH RAIN SHIELD EXPANDING DUE TO INLAND PROGRESSION COMBINED WITH INCREASED INSTABILITY FROM DAYTIME HEATING. TWO DISTINCT BANDS HAVE SET UP ACROSS THE FORECAST AREA...ONE MOVING INTO ATHENS AND A SECOND TIED MORE CLOSELY TO BERYL WHICH AFFECTED THE MACON AREA. A THIRD BAND IS POISED TO MOVE NORTH OF THE ALTAMAHA OF SE GEORGIA AND INTO OUR SOUTHERN MOST ZONES WITHIN THE NEXT HOUR. THIS BAND HAS BEEN ASSOCIATED WITH MUCH HEAVIER RAINFALL THAN PRIOR ACTIVITY AND WOULD NOT BE SURPRISED TO SEE A QUICK INCH OR MORE FOR A FEW COUNTIES IN THE FAR SOUTH. OTHERWISE...FOR THIS EVENING...DRY AIR ALOFT AND A GENERAL LACK OF IMPRESSIVE INSTABILITY SHOULD KEEP THE HEAVIEST OF THE ACTIVITY EAST OF THE ATLANTA METRO ALTHOUGH SCATTERED SHOWERS REMAIN POSSIBLE. FOR TONIGHT...DESPITE TROPICAL ORIGIN...SYSTEM HAS SHOWN A PRONOUNCED DIURNAL TREND TO ACTIVITY WITH THE OUTER BANDS DYING OFF WITH LOSS OF HEATING THE LAST TWO NIGHTS. EXPECT OUTER MOST BANDS TO DO THE SAME THIS EVENING AND WILL CURB LIKELY POPS INITIALLY TO SCT THROUGH LATE EVENING. THEREAFTER HOWEVER...AS BERYL MAKES THE SLOW TURN...GFS BRINGS INCREASED SURFACE MOISTURE CONVERGENCE ALONG WITH MID LEVEL OMEGA UP THE EASTERN CORRIDOR OF THE FORECAST AREA. FEEL WITH VALUES OF OMEGA AND MOISTURE IN PLACE...RE- INTRODUCTION OF LIKELY POPS EVEN IN THE OVERNIGHT PERIOD IS WARRANTED. THIS AXIS CONTINUED TO SHIFT SLOWLY NORTHWARD INTO TUESDAY AFTERNOON AND WITH HEATING...SHOULD SEE A LARGE AREA OF LIKELY TO CATEGORICAL POPS FROM MCN TO AHN ONCE AGAIN. BIG ISSUE AGAIN WILL BE HOW FAR WEST THE PRECIP SHIELD MAKES IT. ALTHOUGH IT WILL EXPAND IN THE AFTERNOON...FEEL SHARP POP GRADIENT WILL CONTINUE AND JUST HAVE SCT POPS ROM ATL WESTWARD. DEESE .LONG TERM /WEDNESDAY THROUGH MONDAY/... THE REMNANTS OF TROPICAL STORM BERYL IS FORECAST TO MOVE TO THE NORTHEAST AND EXIT THE REGION ALONG THE SC COAST WEDNESDAY MORNING. THE GFS AND ECMWF ARE IN GOOD AGREEMENT WITH THIS SYSTEM AND SHOW DRIER NORTHERLY FLOW MOVING INTO THE AREA IN THE WAKE OF THIS STORM ON WEDNESDAY. THERE WILL STILL BE A FEW WAVES MOVING ACROSS THE AREA IN THE UPPER LEVEL WESTERLY FLOW SO WILL CONTINUE WITH SLIGHT/CHANCE THUNDER THROUGH THE END OF THE WEEK. RAIN CHANCES SIGNIFICANTLY INCREASE FOR THURSDAY AND FRIDAY AS MODELS SHOWING AN UPPER LOW AND ASSOCIATED FRONTAL BOUNDARY PUSHING EAST OF THE PLAINS ON THURSDAY AND DRAGGING A COLD FRONT ACROSS THE FORECAST AREA FRIDAY NIGHT. EXPECT THE GREATER THUNDERSTORM THREAT TO BE ON FRIDAY AHEAD OF THE APPROACHING FRONT...WITH 2000-2500 CAPE...40KT LOW LEVEL JET AND MODERATE DIFFLUENT FLOW ALOFT. TOTAL RAINFALL AMOUNTS FOR THURSDAY AND FRIDAY WILL LIKELY BE LESS THAN AN INCH. ONCE THIS FRONT MOVES THROUGH...HIGH PRESSURE BUILD IN A CLEARING CONDITIONS PREVAIL FOR THE WEEKEND AND INTO EARLY NEXT WEEK. 01 && .HYDROLOGY...WENT WITH HPC QPF AMOUNTS IN GENERAL BUT SHIFTED AXIS TO THE WEST FOR THIS EVENT. THIS WILL LEAD TO 2 TO 3 INCH POTENTIAL FOR THE SOUTHEAST AND EASTERN SECTIONS OF THE FORECAST AREA. AGAIN...WITH HIGH FFG VALUES...LOOKS AS THOUGH SOIL WILL MORE THAN ADEQUATELY HANDLE THIS WITH LIMITED FLOOD CONCERNS FOR THIS EVENT. && .AVIATION... 18Z UPDATE... AS TROPICAL DEPRESSION BERYL CONTINUES ITS TRACK INLAND...RAINBANDS CONTINUE TO EXPAND AWAY FROM THE CENTER AND INCREASING COVERAGE AIDED BY EARLY AFTERNOON HEATING. EXPECTING SHRA TO AFFECT AHN AND MCN FIRST WITH BRIEF GUSTS POSSIBLE WITH EACH BAND. DRY AIR STILL IN PLACE ALOFT WILL MAKE IT A LATER START FOR THE ATL SITES BUT HAVE INCLUDED A SHORT TERM TEMPO THERE FOR LATER THIS AFTERNOON. AS STORM PIVOTS NE TONIGHT...RAIN AXIS WILL SET UP BETWEEN MCN AND AHN WITH PREDOMINANT SHRA THROUGH MUCH OF TUE. LOW LEVEL MOISTURE WILL CONTINUE TO INCREASE INTO TONIGHT WITH MVFR CONDITIONS LIKELY AND WILL NEED TO MONITOR FOR POSSIBLE IFR CONDITIONS AS WELL TOWARD DAYBREAK TUE FOR ALL SITES. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON SHRA/TSRA TIMING. HIGH CONFIDENCE ON ALL OTHER ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 86 67 92 / 30 60 40 20 ATLANTA 71 85 70 90 / 30 50 20 20 BLAIRSVILLE 66 82 63 86 / 30 60 40 20 CARTERSVILLE 68 88 67 91 / 20 40 20 20 COLUMBUS 71 89 71 92 / 30 40 20 20 GAINESVILLE 69 85 67 90 / 30 60 30 20 MACON 71 86 68 92 / 40 60 30 20 ROME 68 89 67 93 / 20 40 20 20 PEACHTREE CITY 68 85 67 90 / 30 40 20 20 VIDALIA 72 83 70 92 / 70 70 50 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DEESE LONG TERM....01 AVIATION...DEESE
Hazardous weather outlook, May 28, 11:05 AM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1105 AM EDT MON MAY 28 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291515- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1105 AM EDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF CENTRAL GEORGIA THROUGH TONIGHT. WINDY CONDITIONS ARE ALSO EXPECTED IN THIS AREA. .SYNOPSIS... HIGH PRESSURE CONTINUES TO WEAKEN ITS GRIP AS TROPICAL DEPRESSION BERYL MEANDERS ACROSS PARTS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE GUSTY WINDS OF 20 TO 30 MPH ACROSS PORTIONS OF CENTRAL GEORGIA. WITHIN CONVECTION...PRIMARY HAZARDS WILL BE BRIEF HEAVY RAIN...AND OCCASIONAL LIGHTNING. .DISCUSSION... LATEST OBSERVATIONS SHOW TROPICAL STORM BERYL INLAND WEST OF JACKSONVILLE FLORIDA AND EXPECTED TO MEANDER INTO SOUTHEAST GEORGIA LATER TODAY. AS A RESULT... CONVECTION ACROSS SOUTH GEORGIA WILL BEGIN TO SPREAD INTO PARTS OF CENTRAL GEORGIA THROUGH THE AFTERNOON AND OVERNIGHT. ALTHOUGH MODELED INSTABILITIES ARE MODEST... CAPE VALUES OF 500 TO 1000 J/KG AND LIFTED INDEX VALUES BELOW -2 WILL SUPPORT SCATTERED THUNDERSTORM DEVELOPMENT. GIVEN THE TROPICAL ENVIRONMENT ASSOCIATED WITH THIS SYSTEM...THE MAIN CONCERNS WILL BE BRIEF HEAVY RAIN...GUSTY WINDS IN RAIN BANDS AND OCCASIONAL LIGHTNING. THE MORE FAVORABLE LOCATION FOR CONVECTION IS GENERALLY SOUTH OF A LINE FROM LA GRANGE... TO JACKSON... TO WASHINGTON. ALSO IN THIS AREA... THE TIGHT PRESSURE GRADIENT ASSOCIATED WITH BERYL WILL RESULT IN WIND GUSTS TO 20-30 MPH. LOOSE OR UNSECURED LIGHT WEIGHT OBJECTS MAY BE BLOWN AROUND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY... ESPECIALLY ACROSS CENTRAL GEORGIA AS BERYL TRACKS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, May 28, 3:28 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 328 PM EDT MON MAY 28 2012 GAZ059-060-282000- 328 PM EDT MON MAY 28 2012 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN PUTNAM AND JASPER COUNTIES UNTIL 400 PM EDT... AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WILLARD...MOVING WEST AT 25 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PUTNAM AND JASPER COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE WILLARD...PIEDMONT...SHADY DALE...ADGATEVILLE... CALVIN...MONTICELLO...MCELHENEYS CROSSROADS AND EUDORA. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. && LAT...LON 3320 8380 3345 8377 3338 8340 3326 8341 TIME...MOT...LOC 1928Z 094DEG 23KT 3334 8349
Special weather statement, May 28, 4:28 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT MON MAY 28 2012
GAZ038-050-282100-
428 PM EDT MON MAY 28 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN OGLETHORPE AND
GREENE COUNTIES UNTIL 500 PM EDT...
AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PHILOMATH...MOVING WEST AT 25 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS OGLETHORPE
AND GREENE COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE PHILOMATH...LEXINGTON...CRAWFORD...STEPHENS...
HUTCHINGS...MAXEYS AND ARNOLDSVILLE.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3372 8297 3370 8327 3398 8322 3382 8296
3378 8299 3376 8297 3374 8296
TIME...MOT...LOC 2029Z 087DEG 20KT 3376 8303The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 3:28 PM EDT | Special Weather Statement | FFC | Jasper | 32 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.